Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 138, NWS Lake Charles, LA

July 8, 2009Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 8, 2009, 5:01 PM CDT for Jefferson County, Orange County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2009, 5:01 PM CDT (22:01 UTC)
Expired
Jul 8, 2009, 5:30 PM CDT
In force
29 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 79 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:12 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 8, 2:12 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
212 PM CDT WED JUL 8 2009

.DISCUSSION...
RECENT INCREASE IN CONVECTIVE INTENSITY NEAR LFT AS CELLS WHICH
DEVELOPED FARTHER NORTH AND MOVED SOUTH HAVE INTERACTED WITH
NORTHWARD MOVING OUTFLOW BOUNDARY FROM EARLIER CONVECTION OVER THE
COASTAL WATERS. ACTIVITY INLAND FUELED PRIMARILY BY COMBINATION OF
DAYTIME INSTABILITY AND SHORTWAVE ENERGY DIVING TOWARD THE SOUTH
CENTRAL GULF COAST. THIS ACTIVITY SHOULD DIE OFF EARLY THIS
EVENING.

SHOWERS AND THUNDERSTORMS EXPECTED TO BECOME MORE ISOLATED OVER
THE NEXT SEVERAL DAYS AS MID/UPPER LEVEL RIDGE AMPLIFIES OVER THE
SOUTHERN PLAINS...WITH THE AXIS EVENTUALLY BECOMING E-W ORIENTED
AND STRETCHING EAST INTO THE TN VALLEY. THIS DIRTY RIDGE IS
FORECAST TO REMAIN QUASI-STATIONARY WELL INTO THE UPCOMING
WEEK...WITH THE RESULT BEING A GENERALLY DRY PATTERN WITH ABOVE
NORMAL TEMPERATURES.

&&

.MARINE...
A STALLED FRONTAL SYSTEM NEAR THE COAST WILL BRING SCATTERED
SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. HIGH PRESSURE WILL
BUILD OVER THE NORTHERN GULF TOMORROW...WHICH WILL DECREASE THE
CHANCE OF RAIN THROUGH THE WEEKEND. OTHERWISE...A MAINLY LIGHT
SOUTH TO SOUTHWEST FLOW WILL PREVAIL.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  78  95  78  94 /  20  20  20  20
KBPT  78  95  78  94 /  20  20  20  20
KAEX  76  98  76  97 /  20  20  20  20
KLFT  76  95  76  94 /  20  20  20  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&

PUBLIC/MARINE...13
Hazardous weather outlook, Jul 8, 4:24 AM CDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
424 AM CDT WED JUL 8 2009

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-090930-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
424 AM CDT WED JUL 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A WEAK FRONTAL BOUNDARY NEAR THE COAST WILL INTERACT WITH A
PASSING UPPER-LEVEL DISTURBANCE AND MOIST AIRMASS TO PRODUCE
SCATTERED SHOWERS AND THUNDERSTORMS TODAY...ESPECIALLY OVER LOWER
ACADIANA AND THE ADJACENT COASTAL WATERS. SEVERE WEATHER IS NOT
EXPECTED...ALTHOUGH THE STORMS COULD PRODUCE WIND GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SMALL RAIN CHANCES WILL REMAIN IN THE FORECAST THROUGH THE
REMAINDER OF THE PERIOD AS WEAK ENERGY ALOFT INTERACTS WITH THE
SUMMERTIME AIRMASS AND THE AFTERNOON SEA BREEZE OR OUTFLOW
BOUNDARIES. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

25

In the hours before

Special weather statement, Jul 8, 2:21 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
221 PM CDT WED JUL 8 2009

LAZ044-045-052>055-082015-
UPPER ST. MARTIN LA-LOWER ST. MARTIN LA-LAFAYETTE LA-VERMILION LA-
ST. MARY LA-IBERIA LA-
221 PM CDT WED JUL 8 2009

...SIGNIFICANT WEATHER ALERT FOR LAFAYETTE...VERMILION...ST. MARY...
IBERIA AND ST. MARTIN PARISHES UNTIL 315 PM CDT...

AT 220 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 4 MILES EAST OF LAFAYETTE...MOVING
SOUTHEAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BROUSSARD BY 240 PM CDT
  YOUNGSVILLE BY 250 PM CDT
  PARKS BY 255 PM CDT
  ST. MARTINVILLE...CADE AND LOREAUVILLE BY 315 PM CDT

FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS
TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE
PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE
AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND
BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

K. KUYPER
Special weather statement, Jul 8, 3:16 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
316 PM CDT WED JUL 8 2009

LAZ027-030>033-042-043-TXZ182-082115-
VERNON LA-EVANGELINE LA-ALLEN LA-BEAUREGARD LA-ST. LANDRY LA-
ACADIA LA-JEFFERSON DAVIS LA-NEWTON TX-
316 PM CDT WED JUL 8 2009

...SIGNIFICANT WEATHER ALERT FOR VERNON...EVANGELINE...ALLEN...
BEAUREGARD...ST. LANDRY...ACADIA AND JEFFERSON DAVIS PARISHES...
SIGNIFICANT WEATHER ALERT FOR NEWTON COUNTY UNTIL 415 PM CDT...

AT 310 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 8
MILES SOUTHWEST OF ELTON TO 10 MILES WEST OF DE RIDDER...OR ALONG A
LINE EXTENDING FROM 8 MILES SOUTHWEST OF ELTON TO 10 MILES NORTHEAST
OF MERRYVILLE...MOVING SOUTHWEST AT 20 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  JUNCTION BY 320 PM CDT
  LONGVILLE BY 330 PM CDT

FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS
TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE
PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE
AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND
BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, Jul 8, 5:00 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
500 PM CDT WED JUL 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HEAVY RAIN       LAKE CHARLES            30.21N 93.20W
07/08/2009  E0.00 INCH       CALCASIEU          LA   NWS EMPLOYEE

            NWS SCEP STUDENT REPORTS CANAL STREET FLOODED WITH CARS
            BARELY ABLE TO DRIVE.

&&

COLIVIER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 3:46 PM CDTSevere Thunderstorm WarningLCHAcadia, Allen, Calcasieu, Jefferson Davis29 min
Jul 8, 4:11 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Jefferson Davis49 min
Jul 8, 4:28 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Jefferson Davis62 min
Jul 8, 4:47 PM CDTAreal Flood AdvisoryLCHAllen, Calcasieu, Jefferson Davis3 hr
Jul 8, 5:11 PM CDTSpecial Marine WarningLCH64 min
Jul 8, 5:20 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron55 min
Jul 8, 5:27 PM CDTSevere Thunderstorm WarningLCHOrange48 min
Jul 8, 5:33 PM CDTAreal Flood AdvisoryLCHOrange108 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.